Alert archive / Indiana / Wind Advisories in 2009

Wind Advisory 9, NWS Northern Indiana

October 6, 20094 counties in Michigan; 6 counties in Ohio; 9 counties in Indiana

NWS Northern Indiana issued this wind advisory at Oct 6, 2009, 3:33 PM EDT for 4 counties in Michigan; 6 counties in Ohio; 9 counties in Indiana. It took effect at Oct 6, 2009, 8:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2009, 3:33 PM EDT (19:33 UTC)
In effect from
Oct 6, 2009, 8:00 PM EDT
Expired
Oct 7, 2009, 11:00 AM EDT
In force
15 hr
Issued by
NWS Northern Indiana

Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 50 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 061933
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT TUE OCT 6 2009

...WINDY CONDITIONS TO RAPIDLY DEVELOP TONIGHT...

.DEEPENING LOW PRESSURE WILL MOVE ACROSS LOWER MICHIGAN TONIGHT
AND INTO ONTARIO ON WEDNESDAY. AS IT DOES...WINDS WILL INCREASE
INTO THE 20 TO 35 MPH RANGE WITH GUSTS APPROACHING OR POSSIBLY
EXCEEDING 50 MPH...ESPECIALLY CLOSER TO LAKE MICHIGAN. WINDS WILL
SUBSIDE WEDNESDAY MORNING. 

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
070345-
/O.NEW.KIWX.WI.Y.0009.091007T0000Z-091007T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS
333 PM EDT TUE OCT 6 2009 /233 PM CDT TUE OCT 6 2009/

...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
TO 8 AM EDT /7 AM CDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 8 AM EDT /7 AM CDT/ WEDNESDAY. 

WINDS WILL BECOME WESTERLY BEHIND A STRONG COLD FRONT THIS EVENING
AND INCREASE TO 20 TO 35 MPH. OCCASIONAL WIND GUSTS OF 45 MPH CAN
BE EXPECTED WITH GUSTS AS HIGH AS 50 MPH POSSIBLE ALONG THE LAKE
MICHIGAN SHORELINE. WINDS WILL SUBSIDE DURING THE DAY WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
000 
WWUS73 KIWX 070231
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT TUE OCT 6 2009

...WINDY CONDITIONS OVERNIGHT...

.DEEPENING LOW PRESSURE WILL MOVE ACROSS LOWER MICHIGAN TONIGHT
AND INTO ONTARIO ON WEDNESDAY. STRONG WINDS WILL PERSIST WITH
SPEEDS OF 25 TO 40 MPH...GUSTING TO 50 MPH. HOWEVER...OVER
BERRIEN COUNTY ESPECIALLY NEAR LAKE MICHIGAN...WIND GUSTS TO 60 
MPH ARE EXPECTED. WINDS WILL SUBSIDE WEDNESDAY MORNING.

MIZ077-071045-
/O.NEW.KIWX.HW.W.0004.091007T0231Z-091007T0900Z/
/O.EXT.KIWX.WI.Y.0009.000000T0000Z-091007T1200Z/
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
1031 PM EDT TUE OCT 6 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY.
THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 8 AM EDT
WEDNESDAY. 

WEST WINDS OF 35 TO 45 MPH WILL PERSIST OVERNIGHT WITH GUSTS TO 60
MPH...ESPECIALLY NEAR LAKE MICHIGAN. WINDS WILL SUBSIDE DURING
THE DAY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

INZ003>009-012-014-016>018-MIZ078>081-OHZ001-002-004-005-015-016-
071045-
/O.CON.KIWX.WI.Y.0009.000000T0000Z-091007T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS
1031 PM EDT TUE OCT 6 2009 /931 PM CDT TUE OCT 6 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
WEDNESDAY. 

WEST WINDS WILL PERSIST OVERNIGHT BETWEEN 25 AND 40 MPH. OCCASIONAL
WIND GUSTS OF 50 MPH CAN BE EXPECTED. WINDS WILL SUBSIDE DURING
THE DAY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KIWX 070814
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT WED OCT 7 2009

...WINDS TO SUBSIDE TODAY...

.A DEEP SURFACE LOW PRESSURE AREA OVER LAKE HURON THIS MORNING
WILL MOVE NORTHEAST INTO SOUTHEASTERN CANADA TODAY. WINDS WILL
DIMINISH BY LATE MORNING AS THE PRESSURE GRADIENT SLACKENS OVER
THE REGION.


MIZ077-071500-
/O.CAN.KIWX.HW.W.0004.000000T0000Z-091007T0900Z/
/O.EXT.KIWX.WI.Y.0009.000000T0000Z-091007T1500Z/
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
414 AM EDT WED OCT 7 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL
11 AM EDT THIS MORNING. 

WEST TO NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL
DIMINISH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

INZ003>009-012-014-016>018-MIZ078>081-OHZ001-002-004-005-015-016-
071500-
/O.EXT.KIWX.WI.Y.0009.000000T0000Z-091007T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS
414 AM EDT WED OCT 7 2009 /314 AM CDT WED OCT 7 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT /10 AM CDT/
THIS MORNING. 

WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH WILL
DIMINISH BY LATE MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KIWX 071504
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EDT WED OCT 7 2009

INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-
071615-
/O.EXP.KIWX.WI.Y.0009.000000T0000Z-091007T1500Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS
1104 AM EDT WED OCT 7 2009 /1004 AM CDT WED OCT 7 2009/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO SUBSIDE THROUGH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 6, 1:52 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 6, 1:52 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 PM EDT TUE OCT 6 2009

.AVIATION...
18Z TAFS.

AREA OF RAIN THIS MORNING FELL APART AND LEFT BEHIND VFR
CONDITIONS AHEAD OF A STRONG COLD FRONT. SMALL AREA OF CLEARING
NOW ALLOWING FOR SOME WIDELY SCT SHOWER DEVELOPMENT MAINLY TOWARDS
THE KSBN AREA. HAVE WENT WITH DRIZZLE VS THE SHOWER MENTION AS
GREATER PROB OF THE DRIZZLE VS AN ISOL SHOWER AT THIS POINT. NOT
AS AGGRESSIVE AT KFWA FOR PRECIP BUT ALSO WENT WITH DRIZZLE AFTER
21Z. CIGS WILL DROP OFF INTO IFR RANGE JUST AHEAD OF THE FRONT
WITH LWR CIGS. CONDITIONS WILL BRIEFLY IMPROVE BEHIND THE
FRONT...HOWEVER SC WILL QUICKLY MOVE IN AS LOW PASSES THROUGH THE
AREA WITH A INCREASE IN WINDS. PREV TAFS HAD IN HAND SO LEFT
ALONE. DID GO VFR LATER TONIGHT INTO WEDS AT KFWA BUT KEPT MVFR
CIGS GOING THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1122 AM EDT TUE OCT 6 2009/

UPDATE...
GRIDS RECENTLY UPDATED TO DROP POPS SIGNIFICANTLY AS RAINFALL FELL
APART ACROSS THE FORECAST AREA AS IT RAN INTO A COMBINATION OF THE
DRY AIR STILL IN PLACE...PLUS CUT OFF INFLOW FROM CONVECTION TO
THE SOUTH. HAVE KEPT SCT POPS THROUGH 18Z WITH ONLY A CHANCE OF
SHOWERS THIS AFTERNOON AS THE COLD FRONT APPROACHES. DID ADD A
MENTION OF DRIZZLE THIS AFTERNOON AS SEVERAL SITES UPSTREAM
SHOWING DRIZZLE AS SOMEWHAT DEEPER MSTR TRIES TO ARRIVE...BUT LIFT
SOMEWHAT LIMITED. HAVE LEFT TEMPS AS IS FOR NOW...BUT COULD BE A
STRUGGLE TO REACH LOW TO MID 60S GIVEN EXPECTED CLOUD COVER.

PREV DISCUSSION... /ISSUED 435 AM EDT TUE OCT 6 2009/

SHORT TERM...
TODAY THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL TROF WILL EJECT
EAST OUT OF THE MAIN UPSTREAM TROF. THE SFC LOW ASSOCIATED WITH
THIS TROF WILL MOVE FROM THE CENTRAL PLAINS INTO THE UPPER
MIDWEST. THE BULK OF THE PRECIPITATION WITH THIS SYSTEM WILL SPLIT
THE AREA. HEAVIER RAINFALL IS EXPECTED SOUTH OF THE AREA WHERE
MOISTURE IS DEEPER AND THETA E IS HIGHER. TO THE NORTH...SYNOPTIC
LIFT WILL PRODUCE HEAVIER RAIN IN THE DEFORMATION ZONE. HAVE
BLENDED THE GFS WITH THE NAM/WRF FOR THIS PACKAGE. THE GFS HAS
BEEN REASONABLY CONSISTENT FROM RUN TO RUN IN HANDLING THE OVERALL
EVOLUTION OF THIS SYSTEM. THE NAM/WRF IS MORE ROBUST AND LIKELY
HAS A BETTER HANDLE WITH THE WINDS BEHIND THE COLD FRONT THAN THE
GFS. HAVE KEPT THE MENTION FOR THUNDER FOR TODAY...BUT SEVERE
STORMS APPEAR UNLIKELY. MOISTURE FLUX INTO NORTHERN INDIANA AND NW
OHIO WILL BE LIMITED...WHICH WILL ALSO LIMIT INSTABILITY. THERE IS
SOME CONCERN FOR STRONG WINDS BEHIND THE COLD FRONT THIS EVENING.
THE NAM/WRF BUFKIT WAS INDICATING THE POTENTIAL FOR WIND ADVISORY
CONDITIONS FOR AT LEAST A FEW HOURS ACROSS FAR SW LOWER MICHIGAN
INTO NW INDIANA. HAVE DEFERRED ANY WIND ADVISORY TO THE NEXT SHIFT
GIVEN SOME UNCERTAINTIES WITH THE COVERAGE AND DURATION OF THIS
EVENT. OTHERWISE...SKIES SHOULD EVENTUALLY BECOME CLEAR TO PARTLY
CLOUDY AND WINDS BACK TO THE SOUTHWEST AHEAD OF THE NEXT SYSTEM.

LONG TERM...
SERIES OF SHRTWVS EXPECTED TO DIG SE INTO MEAN TROF OVER CENTRAL
CANADA/U.S. THIS PD. CDFNT ASSOCIATED WITH FIRST OF THESE SHRTWVS
IS EXPECTED TO MOVE SLOWLY SE ACROSS THE GRTLKS THU NGT/FRIDAY AS
SWLY FLOW ALOFT CONTS ACROSS THE REGION IN RESPONSE TO OTHER
SHRTWVS DIGGING INTO THE MEAN TROF UPSTREAM. VERY MOIST AIRMASS
OVER THE GULF COAST SHOULD ADVECT NORTHWARD AS THE CDFNT APPROACHES.
STRONG UPR LEVEL JET OVER THE UPR GRTLKS WILL PROVIDE GOOD UPR LEVEL
DIVERGENCE OVER THE REGION AS WELL. MAIN QUESTION IS HOW STRONG A
SFC WAVE THIS WILL CAUSE TO FORM ALONG THE FRONT. GFS CONTS TO
INDICATE A MUCH MORE INTENSE WAVE THAN OTHER SHORT/MEDIUM RANGE
MODELS WHICH RESULTS IN EXCESSIVE QPF TO BE PLACED FARTHER NORTH
INTO OUR CWA. GIVEN THE UPR LEVEL JET DYNAMICS FCST, CANT RULE THIS
SCENARIO OUT, BUT, WOULD PREFER TO SEE SOME SUPPORT FROM OTHER
MODELS BEFORE HITTING THE HEAVY RAIN THREAT. WITH STILL LARGE
DIFFERENCES AMONG THE MODELS ON WHERE THIS SGFNT RAIN EVENT WILL
OCCUR, STAYED CLOSE TO PREVIOUS FCST WITH HIGH CHC TO LOW LIKELY
POPS AS THE FRONT AND WAVE MOVE THROUGH THE AREA THU/FRI.
UNSEASONABLY COLD AIR WILL MOVE INTO THE AREA BEHIND THE CDFNT WITH
THE COLD AIR BEING REINFORCED OVER THE WEEKEND AS SUBSEQUENT
SHRTWVS CONT TO DIG INTO THE MEAN TROF OVER THE CENTRAL PORTION
CANADA/CONUS. THIS WILL RESULT IN MUCH BLO NORMAL TEMPS BY SATURDAY
AND CONTG INTO EARLY NEXT WEEK. WILL BE COLD ENOUGH FOR LAKE EFFECT
SHOWERS OVER THE WEEKEND... THOUGH FAVORABLE WIND DIRECTION MAY BE
MISSING AT TIMES. ANOTHER SGFNT SHRTWV FCST SIMILARLY BY MODELS TO
MOVE ACROSS THE AREA SUNDAY NIGHT/MONDAY. THIS MAY RESULT IN MORE
WIDESPREAD PRECIP ACROSS THE AREA. TEMPS MAY BE COLD ENOUGH BY THAT
TIME FOR THE PRECIP TO CHANGE OVER TO SNOW IN SOME PORTIONS OF THE
AREA...ESPECIALLY IF IT OCCURS AT NIGHT. THAT SCENARIO LOOKS A BIT
MARGINAL GIVEN WARM GROUND/BOUNDARY LAYER TEMPS AND RARE SNOW
OCCURRENCE THIS TIME OF YEAR SO HELD OFF ADDING TO FCST AT THIS
TIME, BUT MAY NEED TO GO THIS WAY EVENTUALLY IF MODELS CONT TO
ADVERTISE AIR THIS COLD TO BE IN PLACE AS THIS SYSTEM MOVES THROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

     GALE WARNING FROM 8 PM THIS EVENING TO 11 AM EDT WEDNESDAY FOR
     LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...FISHER
UPDATE...FISHER
Hazardous weather outlook, Oct 6, 5:22 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EDT TUE OCT 6 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-070930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
522 AM EDT TUE OCT 6 2009 /422 AM CDT TUE OCT 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA
TODAY...ESPECIALLY SOUTH OF ROUTE 30. THE STORMS ARE NOT EXPECTED
TO BE SEVERE BUT COULD CONTAIN LOCALLY GUSTY WINDS AND SMALL HAIL.
IT WILL BE VERY WINDY TONIGHT...ESPECIALLY NEAR LAKE MICHIGAN. A
WIND ADVISORY MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS WILL DIMINISH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-070930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
522 AM EDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT AND THERE IS A CHANCE OF THUNDERSTORMS TODAY.
THE STORMS ARE NOT EXPECTED TO BE SEVERE. A GALE WARNING IS IN
EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WARNING IS IN EFFECT FOR WEDNESDAY MORNING. CONDITIONS WILL
REMAIN HAZARDOUS FOR SMALL CRAFT THROUGH WEDNESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 5:03 AM EDTGale WarningIWX30 hr

Nearby

Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.